MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK¿ VIAL SPIKE, 20MM; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK¿ VIAL SPIKE, 20MM; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CL-80S
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the device was requested to be returned for evaluation, it has not been received.Without the returned device, a probable cause is unable to be determined.
 
Event or Problem Description
It was reported that, on an unknown date, a chemolock¿ vial spike, 20mm would not aspirate fluids.The clinician stated that when a 20 mm spike was connected to a vial of sterile water (10 ml) they were able to withdraw liquid.However, only 8 ml was able to be withdrawn.For some reason, fluid entered the vial spike¿s air vent (balloon) so there was a loss of about 2 ml.A sample photo was provided showing the defective product.The sample is available for evaluation.There was no patient harm reported.
 
Additional Manufacturer Narrative
Received one (1) new cl-80s chemolock vial spike and one (1) used cl-80s chemolock vial spike connected to a vial and 10 ml syringe with chemolock.The side port balloon on the used set was deployed.No defects or anomalies noted.When functionally tested according the dfu instructions there was no leakage observed or replicated on either set.The reported complaint was unable to be replicated or confirmed.A lot history were reviewed and no relevant non-conformities were found that would have led to the reported complaint.

Brand Name
CHEMOLOCK¿ VIAL SPIKE, 20MM
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19591872
Report Number9617594-2024-00815
Device Sequence Number8566773
Product Code ONB
UDI-Device Identifier00887709069596
UDI-Public(01)00887709069596(17)280301(10)13589463
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCL-80S
Device Lot Number13589463
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NORMAL SALINE, UKN MFR.
Patient SexUnknown